Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 95, NWS Grand Rapids, MI

July 31, 2011Mason County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 31, 2011, 9:10 PM EDT for Mason County, Michigan. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2011, 9:10 PM EDT (01:10 UTC)
Expired
Jul 31, 2011, 10:15 PM EDT
In force
65 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mason County, MI

The radar

The Grand Rapids radar (KGRR), 141 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 9:20 PM EDTHAIL 0.25Ludington, MIMEASURED IN THE CITY
Jul 31, 9:54 PM EDTTSTM WND GST 39Ludington, MIMEASURED WIND GUST AT THE LUDINGTON NOS OBSERVATION SITE IN THE HARBOR.
Jul 31, 10:02 PM EDTTSTM WND DMGLudington, MI18 INCH DIAMETER TREE DOWN ON POWER LINES JUST NORTH OF DOWNTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3181 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
1.8
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WUUS53 KGRR 010110
SVRGRR
MIC105-010215-
/O.NEW.KGRR.SV.W.0095.110801T0110Z-110801T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
910 PM EDT SUN JUL 31 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASON COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 1015 PM EDT

* AT 905 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR LUDINGTON..AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUDINGTON...          FREESOIL...          
  LAKE MICHIGAN RECREATION AREA...            HAMLIN LAKE...
  BIG SABLE POINT...    LOGAN TWP...          SUMMIT TWP...
  VICTORY TWP...        LUDINGTON STATE PARK...
  BRANCH...             WALHALLA...           CUSTER...
  FOUNTAIN...           SCOTTVILLE...         MILLERTON...
  TALLMAN...            WILEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4409 8650 4412 8644 4418 8639 4410 8611
      4405 8604 4382 8604 4382 8643 4382 8644
      4397 8647 4403 8652 4406 8652
TIME...MOT...LOC 0110Z 321DEG 22KT 4394 8647
WIND...HAIL 60MPH 1.00IN

$$

DUKE
2 follow-up statements
558 
WWUS53 KGRR 010146
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
946 PM EDT SUN JUL 31 2011

MIC105-010215-
/O.CON.KGRR.SV.W.0095.000000T0000Z-110801T0215Z/
MASON MI-
946 PM EDT SUN JUL 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MASON COUNTY
UNTIL 1015 PM EDT...

AT 941 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LUDINGTON...
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  LUDINGTON...          FREESOIL...          
  LAKE MICHIGAN RECREATION AREA...            HAMLIN LAKE...
  BIG SABLE POINT...    LOGAN TWP...          SUMMIT TWP...
  VICTORY TWP...        LUDINGTON STATE PARK...
  BRANCH...             WALHALLA...           CUSTER...
  FOUNTAIN...           SCOTTVILLE...         TALLMAN...
  WILEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4409 8650 4412 8644 4418 8639 4411 8618
      4401 8604 4382 8604 4382 8644 4397 8647
      4403 8652 4406 8652
TIME...MOT...LOC 0145Z 311DEG 22KT 4393 8646
WIND...HAIL 60MPH 1.00IN

$$

DUKE
627 
WWUS53 KGRR 010222
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 PM EDT SUN JUL 31 2011

MIC105-010232-
/O.EXP.KGRR.SV.W.0095.000000T0000Z-110801T0215Z/
MASON MI-
1022 PM EDT SUN JUL 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR MASON COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4409 8650 4412 8644 4418 8639 4411 8618
      4401 8604 4382 8604 4382 8644 4397 8647
      4403 8652 4406 8652
TIME...MOT...LOC 0146Z 311DEG 22KT 4393 8645

$$

DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 7:50 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 31, 7:50 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 PM EDT SUN JUL 31 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(345 PM EDT SUN JUL 31 2011)
A WEAK COLD FRONT WILL MOVE SOUTHEAST ACROSS LOWER MICHIGAN
TONIGHT AND EARLY MONDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE
DURING THIS TIME AHEAD OF THIS FRONT. THE NEXT CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL BE LATE TUESDAY INTO EARLY WEDNESDAY
AHEAD OF ANOTHER COLD FRONT. BEHIND THIS FRONT...TEMPERATURES WILL
COOL SLIGHTLY WHILE STILL REMAINING ABOVE NORMAL. AFTER ANOTHER
CHANCE OF THUNDERSTORMS FRIDAY...A DRY WEEKEND IS EXPECTED.

&&

.SHORT TERM...(345 PM EDT SUN JUL 31 2011)
(TODAY THROUGH MONDAY NIGHT)
MAIN CONCERNS ARE THUNDERSTORM CHANCES TONIGHT AND MONDAY MORNING
AHEAD OF A WEAK COLD FRONT. THE MAIN CHANGE TO THE PREVIOUS FORECAST
WAS TO LOWER POPS OVERNIGHT AND EARLY MONDAY.

AT 230 PM...WATER VAPOR IMAGES SHOWED SUBSIDENCE HAD SPREAD ACROSS
LOWER MI IN THE WAKE OF A JET STREAK THAT HELPED TO TRIGGER ISOLATED
SHOWERS ACROSS CENTRAL LOWER MI THIS MORNING. ANOTHER IMPULSE WAS
SEEN CRESTING THE UPSTREAM UPPER RIDGE. THIS FEATURE WAS HELPING TO
TRIGGER THUNDERSTORMS OVER THE DAKOTAS. THE STRENGTH OF THIS IMPULSE
AS IT HEADS SOUTHEAST TOWARDS MI AFTER CRESTING THE RIDGE WILL HELP
TO DETERMINE THE EXTENT OF PRECIPITATION WE RECEIVE OVERNIGHT. POPS
WILL HAVE TO BE REVISITED IF A SIGNIFICANT COVERAGE OF CONVECTION
DEVELOPS OVER MN/WI AHEAD OF THIS SYSTEM.

CURRENT THINKING IS THAT THIS IMPULSE WILL HAVE LITTLE IMPACT ON
SOUTHERN LOWER MI. THERE HAS BEEN REMARKABLE CONSISTENCY AMONG MANY
OF THE AVAILABLE MESOSCALE MODELS / E.G. HRRR...NSSL WRF...NCEP 4KM
NAM / WITH DECREASING CONVECTIVE COVERAGE SOUTHWARD OVERNIGHT AHEAD
OF A WEAK COLD FRONT THAT WILL MOVE S ACROSS LOWER MI. THIS SEEMS
REASONABLE GIVEN RECENT SPC MESOSCALE ANALYSES SHOWING THE GREATEST
MLCAPE / 2000-2500 J/KG / REMAINING OVER NRN LOWER MI. LOW LEVEL
CONVERGENCE ALSO WILL BE WEAK DUE TO THE WEAK DENSITY GRADIENT AND
SLOW MOTION OF THE FRONT COMBINED WITH PRECEDING SOUTHWESTERLY FLOW.

WE EXPECT THAT ANY PRECIPITATION THAT DOES DEVELOP WILL CLEAR
SOUTHWEST LOWER MICHIGAN WELL BEFORE NOON ON MONDAY. THIS WILL LEAD
TO A QUIET MONDAY NIGHT.

&&

.LONG TERM...(345 PM EDT SUN JUL 31 2011)
(TUESDAY THROUGH SUNDAY)
MAIN ITEMS OF CONCERN IN THE LONG TERM ARE THREATS OF RAIN FOR THE
TUE/TUE NIGHT AND FRI TIME FRAMES WITH A COUPLE OF DIFFERENT WAVES
THAT ARE NOW EXPECTED TO IMPACT THE AREA.

THE BEGINNING OF THE LONG TERM TUE MORNING WILL FEATURE A WARM FRONT
THAT SHOULD BE MOVING THROUGH THE AREA. THIS WILL ALLOW FOR A SURGE
OF THE HOT AND HUMID AIR TO OUR SOUTHWEST TO MOVE IN FOR AN
AFTERNOON. THIS WILL BE SHORT LIVED HOWEVER AS THE COLD FRONT WILL
BE KNOCKING AT OUR NRN DOOR STEP TUE AFTERNOON. THE THREAT OF STORMS
WILL BE INCREASING TUE AFTERNOON FROM THE NORTH...AND SPREADING
SOUTH THROUGH THE AREA DURING THE EVENING AND EARLY OVERNIGHT HOURS.
THE TIMING OF THE FRONT IS PRETTY GOOD AROUND OR JUST AFTER PEAK
HEATING. THE WSW LOW LEVEL FLOW MAY NOT BE ESPECIALLY CONDUCIVE FOR
WIDESPREAD PCPN.

WED AND THU ARE LOOKING LIKE PRETTY NICE DAYS. WE WILL BE DOWNSTREAM
OF THE MASSIVE UPPER RIDGE...AND THE HEAT AND HUMIDITY WILL BE
LOCKED UP AHEAD OF THE FRONT DOWN SOUTH OF THE AREA. HIGHS WILL BE
IN THE LOW TO MID 80S WITH NORMAL HUMIDITY LEVELS. NIGHT TIME WILL
SEE RATHER COMFORTABLE TEMPS IN THE 60S.

THE MODELS HAVE COME INTO AGREEMENT WITH REGARDS TO THE FRI WAVE
THAT IS EXPECTED TO BE MOVING EAST. THE MODELS AGREE IN BUILDING THE
UPPER HEIGHTS A BIT AND PUSHING THE FRONTAL BOUNDARY JUST CLOSE
ENOUGH SO THAT A WAVE RIDING ALONG WILL LIKELY CLIP THE AREA. WE
HAVE ADDED SOME SMALL CHC POPS TO THE SRN HALF OF THE CWFA FOR FRI.
THE GFS WOULD SUGGEST BRINGING IN THE PCPN THU NIGHT...HOWEVER WE
BELIEVE THIS MAY BE TOO FAST AS A RESULT OF SOME CONVECTIVE FEEDBACK
ISSUES.

THE ENSEMBLES SHOW NEXT WEEKEND SHAPING UP TO BE A COUPLE OF NICE
SUMMER DAYS. WE ONCE AGAIN LOOK TO BE CAUGHT IN BETWEEN THE TWO
JETS...KEEPING THE HOT AND STEAMY WEATHER SOUTH OF THE AREA AND THE
COOL AIR NORTH OF THE AREA. HIGHS LOOK TO BE IN THE MID TO UPPER 80S
WITH NORMAL EARLY AUG HUMIDITY LEVELS.

&&

.AVIATION...(750 PM EDT SUN JUL 31 2011)
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. MAIN FOCUS IS THE
STORMS OFF TO THE NORTH ACROSS CENTRAL LAKE MICHIGAN AND EASTERN
WISCONSIN. THE STORMS ARE FIRING ALONG A WEAK COOL FRONT WHICH IS
SAGGING SOUTHWARD. THE EXPECTATION IS THAT THESE STORMS WILL STAY
MAINLY ACROSS CENTRAL LOWER MICHIGAN...BEFORE WEAKENING AFTER DARK.
THE NORTHERN TAF SITES FROM KMKG TO KLAN WILL SEE CIRRUS CLOUDS
SPREAD IN FROM THE UPPER OUTFLOW OF THESE STORMS THIS EVENING. SOME
CUMULUS CLOUDS AROUND 6000FT MAY DRIFT IN TOWARD MIDNIGHT. OTHERWISE
A QUIET NIGHT. CANNOT RULE OUT (A SMALL CHANCE) OF SOME OF THESE
STORMS WORKING TOWARD MUSKEGON AROUND MIDNIGHT OR GRAND RAPIDS
AROUND 100 AM. SOME CUMULUS DEVELOPMENT IS EXPECTED MONDAY MORNING
AND MONDAY MIDDAY AS THE COOL FRONT WORKS SOUTH OF THE AREA. THESE
CLOUDS MAY EVEN GO BROKEN AROUND 4000-5000FT ALONG THE I94 TAF SITES.

&&

.MARINE...(345 PM EDT SUN JUL 31 2011)
NO HEADLINES ARE ANTICIPATED IN THE SHORT TERM. WINDS AND WAVES WILL
BE SOMEWHAT ELEVATED TONIGHT AHEAD OF AN APPROACHING COLD FRONT.
AFTER A SIGNIFICANT DROP IN WINDS AND WAVES MONDAY...WINDS AND WAVES
WILL INCREASE AGAIN TUESDAY AHEAD OF THE NEXT FRONT. CURRENT
INDICATIONS ARE THAT HEADLINES WILL NOT BE NEEDED FOR THIS TIMEFRAME
EITHER.

&&

.HYDROLOGY...(345 PM EDT SUN JUL 31 2011)
ONGOING CONCERNS WILL CONTINUE TO DIMINISH AS NO SIGNIFICANT RAIN IS
EXPECTED OVER THE NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    TJT
SHORT TERM:  TJT
LONG TERM:   NJJ
AVIATION:    DUKE
MARINE:      TJT
HYDROLOGY:   TJT
Hazardous weather outlook, Jul 31, 10:00 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 AM EDT SUN JUL 31 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1000 AM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS NORTH OF INTERSTATE 96 TODAY
AND ACROSS THE ENTIRE AREA TONIGHT. WHILE STORMS ARE NOT EXPECTED TO
BE SEVERE...THE STRONGEST STORMS COULD HAVE WIND GUSTS TO 45 MPH...
TORRENTIAL RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. STORMS WILL
MOVE SOUTHEAST AROUND 35 MILES PER HOUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME AREA WATERWAYS WILL CONTINUE TO RUN HIGH AND POSE A FLOODING
THREAT THIS WEEKEND.

SCATTERED THUNDERSTORMS ARE POSSIBLE INTO MID MORNING
MONDAY...MOSTLY SOUTH OF INTERSTATE 94. ANOTHER FRONTAL SYSTEM WILL
BRING ADDITIONAL THUNDERSTORMS TO THE AREA TUESDAY INTO TUESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LMZ844>849-011000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1000 AM EDT SUN JUL 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY
MONDAY MORNING. THE STRONGEST STORMS WILL HAVE LOCALLY GUSTY
WINDS...INCREASED WAVE HEIGHTS AND VERY LOW VISIBILITIES DUE TO RAIN
AND BLOWING SPRAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS TUESDAY INTO TUESDAY EVENING MAY RESULT
IN LOCALLY GUSTY WINDS...FREQUENT CLOUD TO WATER LIGHTNING...
INCREASED WAVE HEIGHTS AND VERY LOW VISIBILITIES DUE TO HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TJT

In the hours before

Special weather statement, Jul 31, 8:04 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
804 PM EDT SUN JUL 31 2011

MIZ037-010115-
MASON-
804 PM EDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF LUDINGTON...MOVING
SOUTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LAKE MICHIGAN RECREATION AREA...            BIG SABLE POINT...
  HAMLIN LAKE...        LUDINGTON STATE PARK...
  LUDINGTON...          VICTORY TWP...        FREESOIL...
  SUMMIT TWP...         MEADE TWP...          FOUNTAIN...
  SCOTTVILLE...         CUSTER...             WALHALLA...
  BRANCH...             LOGAN TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4409 8650 4412 8644 4418 8639 4417 8604
      4382 8604 4382 8643 4382 8644 4397 8647
      4403 8652 4406 8652
TIME...MOT...LOC 0002Z 308DEG 21KT 4405 8660

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:04 PM EDTSpecial Weather StatementGRRMason71 min
Jul 31, 8:50 PM EDTSpecial Marine WarningGRR85 min
Jul 31, 9:55 PM EDTFlash Flood WarningGRRMason6 hr
Jul 31, 10:02 PM EDTSevere Thunderstorm WarningGRROceana50 min
Aug 1, 12:19 AM EDTSpecial Weather StatementGRRLake56 min
Aug 1, 2:03 AM EDTSpecial Weather StatementGRRIsabella27 min
Aug 1, 5:04 AM EDTSpecial Weather StatementGRRKent56 min
Aug 1, 1:14 PM EDTSpecial Weather StatementGRRJackson61 min
Aug 1, 3:55 PM EDTSmall Craft AdvisoryGRR60 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.